Alert archive / Pennsylvania / Winter Storm Warnings in 2016
Winter Storm Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this winter storm warning at Jan 23, 2016, 12:32 AM EST for 4 counties in Pennsylvania. It took effect at Jan 23, 2016, 1:00 AM EST. It was in force for 20 hr. 46 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 23, 2016, 12:32 AM EST (05:32 UTC)
- In effect from
- Jan 23, 2016, 1:00 AM EST
- Expired
- Jan 23, 2016, 8:51 PM EST
- In force
- 20 hr
- Issued by
- NWS Binghamton, NY
Counties Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 98 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 23, 8:10 AM EST | SNOW 4.9 | Drums, PA | |
| Jan 23, 9:30 AM EST | SNOW 6.8 | Drums, PA | |
| Jan 23, 9:55 AM EST | SNOW 4 | Plains, PA | |
| Jan 23, 10:00 AM EST | SNOW 5 | Bear Creek, PA | |
| Jan 23, 10:15 AM EST | SNOW 6 | Moscow, PA | |
| Jan 23, 11:00 AM EST | SNOW 9 | Hazleton, PA | |
| Jan 23, 11:45 AM EST | SNOW 6 | Greentown, PA | |
| Jan 23, 12:00 PM EST | SNOW 11 | 10 Nw Hazleton, PA | SUGARLOAF TOWNSHIP ELEV. 1017 FT |
| Jan 23, 12:14 PM EST | SNOW 8 | Drums, PA | |
| Jan 23, 12:45 PM EST | SNOW 10 | Wapwallopen, PA | |
| Jan 23, 12:48 PM EST | SNOW 10 | Mountain Top, PA | |
| Jan 23, 1:00 PM EST | SNOW 8 | Bear Creek, PA | |
| Jan 23, 2:19 PM EST | SNOW 8 | Dingmans Ferry, PA | |
| Jan 23, 2:30 PM EST | SNOW 5.8 | Laurel Run, PA | |
| Jan 23, 3:00 PM EST | SNOW 8.8 | Drums, PA | |
| Jan 23, 5:30 PM EST | SNOW 14.5 | Hazleton, PA | STORM TOTAL ACCUMULATION AS OF 5 PM. |
| Jan 23, 5:31 PM EST | SNOW 1.8 | Avoca, PA | |
| Jan 23, 5:32 PM EST | SNOW 8.9 | Drums, PA | |
| Jan 23, 5:48 PM EST | SNOW 10.6 | Beach Haven, PA | STORM TOTAL. OBSERVER LOCATION IS 6 MILES EAST OF BEACH HAVEN AT WAPWALLOPEN. |
| Jan 23, 6:40 PM EST | SNOW 0.6 | Scranton, PA | MEASURED DOWNTOWN |
| Jan 23, 6:42 PM EST | SNOW 11 | Drums, PA | |
| Jan 23, 6:45 PM EST | SNOW 11.5 | 2 Nnw Drums, PA | |
| Jan 23, 6:47 PM EST | SNOW 2 | 1 E Fern Brook, PA | |
| Jan 23, 6:48 PM EST | SNOW 2.3 | Forty Fort, PA | |
| Jan 23, 6:49 PM EST | SNOW 0.5 | 1 N Scranton, PA | |
| Jan 23, 6:50 PM EST | SNOW 2 | 1 Ese Fern Brook, PA | |
| Jan 23, 6:51 PM EST | SNOW 5 | Lake Ariel, PA | |
| Jan 23, 6:51 PM EST | SNOW 8 | 1 Nne Penobscot, PA | MOUNTAIN TOP |
| Jan 23, 6:53 PM EST | SNOW 2.8 | Dupont, PA | |
| Jan 23, 6:55 PM EST | SNOW 0.5 | 1 Sw Carbondale, PA | |
| Jan 23, 6:55 PM EST | SNOW 18 | 1 Wnw Jeanesville, PA | HAZLETON |
| Jan 23, 6:56 PM EST | SNOW 0.8 | 1 Sse Exeter, PA | |
| Jan 23, 6:56 PM EST | SNOW 8 | 1 E Moscow, PA | MOSCOW |
| Jan 23, 6:57 PM EST | SNOW 0.5 | 1 Ne Blakely, PA | BLAKELY |
| Jan 23, 6:59 PM EST | SNOW 1.5 | Pittston, PA | |
| Jan 23, 6:59 PM EST | SNOW 6 | Milford, PA | |
| Jan 23, 7:09 PM EST | SNOW 7 | 1 Nne Greentown, PA | |
| Jan 23, 8:23 PM EST | SNOW 15.5 | West Hazleton, PA | |
| Jan 23, 8:24 PM EST | SNOW 6 | Sugar Notch, PA | |
| Jan 23, 8:26 PM EST | SNOW 15 | 4 S Penn Lake Park, PA | WHITE HAVEN |
| Jan 23, 8:27 PM EST | SNOW 12 | 3 N Briggsville, PA | WAPWALLOPEN |
| Jan 23, 8:28 PM EST | SNOW 10 | 1 N Dorrance, PA | |
| Jan 23, 8:30 PM EST | SNOW 12 | Nescopeck, PA | |
| Jan 23, 8:31 PM EST | SNOW 3 | Hawley, PA | |
| Jan 23, 8:32 PM EST | SNOW 4 | Shavertown, PA | |
| Jan 23, 8:33 PM EST | SNOW 5 | Lynwood, PA | PLYMOUTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS41 KBGM 230532 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1232 AM EST SAT JAN 23 2016 PAZ044-047-048-072-240545- /O.UPG.KBGM.WW.Y.0002.160123T0600Z-160124T1200Z/ /O.NEW.KBGM.WS.W.0001.160123T0600Z-160124T0600Z/ LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON... MILFORD...HONESDALE 1232 AM EST SAT JAN 23 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...THE POCONO MOUNTAIN REGION IN NORTHEAST PENNSYLVANIA. * HAZARD TYPES...SNOW AND BLOWING SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 10 INCHES...HIGHEST NEAR HAZLETON AND WILKES-BARRE RUNNING EAST TO AREAS ALONG AND SOUTH OF I-84. * TIMING...SNOW WILL CONTINUE TO SPREAD SOUTH TO NORTH ACROSS THE REGION OVERNIGHT AND FALL HEAVIEST DURING SATURDAY MORNING WHEN RATES COULD EXCEED AN INCH PER HOUR AT TIMES. SNOW CONTINUES IN THE AFTERNOON BEFORE WINDING DOWN IN THE EVENING. * IMPACTS...DANGEROUS TRAVEL DUE TO SNOW, BLOWING SNOW, AND POOR VISIBILITY. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...13 TO 24. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
5 follow-up statements
945 WWUS41 KBGM 230904 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 404 AM EST SAT JAN 23 2016 PAZ044-047-048-072-240600- /O.CON.KBGM.WS.W.0001.000000T0000Z-160124T0600Z/ LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON... MILFORD...HONESDALE 404 AM EST SAT JAN 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * LOCATIONS...THE POCONO MOUNTAIN REGION IN NORTHEAST PENNSYLVANIA. * HAZARD TYPES...SNOW AND BLOWING SNOW. * ACCUMULATIONS...7 TO 12 INCHES ACROSS LUZERNE COUNTY, PORTIONS OF LACKAWANNA COUNTY FROM AROUND SCRANTON AND POINTS SOUTH, SOUTHERN WAYNE AND PIKE COUNTIES. HIGHEST AMOUNTS WILL LIKELY BE OVER EXTREME SOUTHERN AREAS FROM AROUND HAZLETON EAST TO SOUTHERN PIKE COUNTY. A VERY SHARP GRADIENT TO THE NORTHERN EDGE OF THE HEAVY SNOWFALL WILL LIKELY SET UP WITH NORTHERN PORTIONS OF LACKAWANNA COUNTY AND AREAS IN WAYNE COUNTY AROUND HONESDALE POSSIBLY ONLY SEEING 2 TO 5 INCHES. * TIMING...SNOW WILL INCREASE IN INTENSITY ACROSS THE AREA THIS MORNING...FALLING HEAVIEST BETWEEN SUNRISE AND EARLY AFTERNOON WHEN RATES COULD EXCEED AN INCH PER HOUR AT TIMES. SNOW CONTINUES IN THE AFTERNOON BEFORE WINDING DOWN IN THE EVENING. * IMPACTS...DANGEROUS TRAVEL DUE TO SNOW... BLOWING SNOW... AND POOR VISIBILITY. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...AROUND 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
258 WWUS41 KBGM 231420 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 920 AM EST SAT JAN 23 2016 PAZ044-047-048-072-240600- /O.CON.KBGM.WS.W.0001.000000T0000Z-160124T0600Z/ LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON... MILFORD...HONESDALE 920 AM EST SAT JAN 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * LOCATIONS...THE POCONO MOUNTAIN REGION IN NORTHEAST PENNSYLVANIA. * HAZARD TYPES...HEAVY SNOW AND BLOWING SNOW. * ACCUMULATIONS...STORM TOTALS OF 12 TO 15 INCHES, WITH LOCALLY HIGHER AMOUNTS POSSIBLE, ACROSS SOUTHERN LUZERNE AND SOUTHERN PIKE COUNTIES BY EARLY EVENING. TOTALS OF 6 TO 10 INCHES IN FAR SOUTHERN LACKAWANNA AND FAR SOUTHERN WAYNE COUNTIES. SNOWFALL WILL DECREASE WITH NORTHWARD EXTENT, WITH TOTALS OF 3 TO 6 INCHES IN AND NEAR THE VALLEY CITIES OF WILKES-BARRE, SCRANTON, AND CARBONDALE. EVEN LOWER AMOUNTS ARE LIKELY NORTH OF WILKES- BARRE AND SCRANTON. * TIMING...AN INTENSE SNOW BAND, PRODUCING SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR AT TIMES, WILL PERSIST OVER SOUTHERN LUZERNE, LACKAWANNA, WAYNE, AND PIKE COUNTIES THROUGH EARLY AFTERNOON. THE SNOW SHOULD BECOME LIGHTER FROM MID-AFTERNOON THROUGH EARLY EVENING. * IMPACTS...DANGEROUS TRAVEL DUE TO SNOW, BLOWING SNOW, AND POOR VISIBILITY. * WINDS...NORTH 10 TO 20 MPH, WITH GUSTS UP TO 30 MPH. * TEMPERATURES...AROUND 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ062-240600- /O.NEW.KBGM.WW.Y.0003.160123T1420Z-160124T0600Z/ SULLIVAN- INCLUDING THE CITY OF...MONTICELLO 920 AM EST SAT JAN 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY. * LOCATIONS...SULLIVAN COUNTY, ESPECIALLY SOUTHERN SECTIONS. * HAZARD TYPES...SNOW. * ACCUMULATIONS...TOTALS OF 3 TO 8 INCHES, MAINLY FOR FAR SOUTHERN PORTIONS OF THE COUNTY, IN PLACES LIKE WURTSBORO, HIGHVIEW, FORESTBURG, AND BARRYVILLE. THE HEAVIEST SNOWFALL SHOULD STAY SOUTH OF MONTICELLO, AND WELL SOUTH OF LIBERTY. * TIMING...MODERATE TO HEAVY SNOW WILL CONTINUE TO MOVE INTO SOUTHERN SULLIVAN COUNTY THIS MORNING AND EARLY AFTERNOON, BEFORE DIMINISHING LATER TODAY AND THIS EVENING. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS. * WINDS...NORTH 10 TO 20 MPH, WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE TEENS TO LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MJ/RRM
287 WWUS41 KBGM 231928 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 228 PM EST SAT JAN 23 2016 PAZ044-047-048-072-240600- /O.CON.KBGM.WS.W.0001.000000T0000Z-160124T0600Z/ LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON... MILFORD...HONESDALE 228 PM EST SAT JAN 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * LOCATIONS...THE POCONO MOUNTAIN REGION IN NORTHEAST PENNSYLVANIA. * HAZARD TYPES...HEAVY SNOW AND BLOWING SNOW. * ACCUMULATIONS...STORM TOTALS OF 10 TO 15 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ACROSS SOUTHERN LUZERNE AND SOUTHERN PIKE COUNTIES BY EARLY EVENING. TOTALS OF 6 TO 10 INCHES IN FAR SOUTHERN LACKAWANNA AND FAR SOUTHERN WAYNE COUNTIES. SNOWFALL WILL DECREASE WITH NORTHWARD EXTENT...WITH TOTALS OF 3 TO 6 INCHES IN AND NEAR THE VALLEY CITIES OF WILKES-BARRE... SCRANTON...AND CARBONDALE. EVEN LOWER AMOUNTS ARE LIKELY NORTH OF WILKES-BARRE AND SCRANTON. * TIMING...MORE PERSISTENT SNOW BANDS WILL WEAKEN LATE THIS AFTERNOON AND EARLY IN THE EVENING. * IMPACTS...HAZARDOUS TRAVEL DUE TO SNOW...BLOWING SNOW...AND POOR VISIBILITY. * WINDS...NORTH 10 TO 20 MPH... WITH GUSTS UP TO 30 MPH. * TEMPERATURES...AROUND 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ062-240600- /O.CON.KBGM.WW.Y.0003.000000T0000Z-160124T0600Z/ SULLIVAN- INCLUDING THE CITY OF...MONTICELLO 228 PM EST SAT JAN 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * LOCATIONS...SULLIVAN COUNTY... ESPECIALLY SOUTHERN SECTIONS. * HAZARD TYPES...SNOW. * ACCUMULATIONS...TOTALS OF 3 TO 8 INCHES...MAINLY FOR FAR SOUTHERN PORTIONS OF THE COUNTY...IN PLACES LIKE WURTSBORO... HIGHVIEW...FORESTBURG...AND BARRYVILLE. THE HEAVIEST SNOWFALL SHOULD STAY SOUTH OF MONTICELLO...AND WELL SOUTH OF LIBERTY. * TIMING...STEADIER SNOW WILL DIMINISH LATE THIS AFTERNOON THROUGH THE EARLY EVENING. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS. * WINDS...NORTH 10 TO 20 MPH... WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE TEENS TO LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MJ
311 WWUS41 KBGM 240000 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 700 PM EST SAT JAN 23 2016 PAZ044-047-048-072-240600- /O.CON.KBGM.WS.W.0001.000000T0000Z-160124T0600Z/ LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON... MILFORD...HONESDALE 700 PM EST SAT JAN 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * LOCATIONS...THE POCONO MOUNTAIN REGION IN NORTHEAST PENNSYLVANIA. * HAZARD TYPES...SNOW AND BLOWING SNOW. * ACCUMULATIONS...ADDITIONAL SNOWFALL OF AN INCH OR LESS MAINLY SOUTH AND EAST OF A LINE FROM MONTICELLO NEW YORK TO BLOOMING GROVE, BEAR CREEK AND BERWICK PENNSYLVANIA. STORM TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 12 TO 18 INCHES IN EXTREME SOUTHERN LUZERNE COUNTY AND EXTREME SOUTHERN PIKE COUNTY. SNOWFALL TOTALS RAPIDLY DIMINISH TO THE NORTH WITH THE SCRANTON AREA RECEIVING A TOTAL OF AROUND 1 TO 2 INCHES. * TIMING...LIGHT SNOW WILL TAPER TO SNOW FLURRIES AND END THIS EVENING. BLOWING SNOW AND POOR ROAD CONDITIONS WILL CONTINUE FOR THE BALANCE OF THE EVENING IN THE HARDEST HIT AREAS. * IMPACTS...HAZARDOUS TRAVEL DUE TO SNOW...BLOWING SNOW...AND POOR VISIBILITY. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...14 TO 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ062-240600- /O.CON.KBGM.WW.Y.0003.000000T0000Z-160124T0600Z/ SULLIVAN- INCLUDING THE CITY OF...MONTICELLO 700 PM EST SAT JAN 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * LOCATIONS...SULLIVAN COUNTY...MAINLY SOUTHERN SECTIONS. * HAZARD TYPES...SNOW. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS FROM 2 TO 5 INCHES IN THE FAR SOUTHERN PART OF SULLIVAN COUNTY. LESS THAN ONE INCH EXPECTED TO THE NORTH. * TIMING...SNOW WILL TAPER TO FLURRIES THIS EVENING. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...14 TO 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ DJN
874 WWUS41 KBGM 240151 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 851 PM EST SAT JAN 23 2016 PAZ044-047-048-072-240300- /O.CAN.KBGM.WS.W.0001.000000T0000Z-160124T0600Z/ LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...SCRANTON...WILKES-BARRE...HAZLETON... MILFORD...HONESDALE 851 PM EST SAT JAN 23 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WINTER STORM WARNING. THE SNOW HAS MOVED EAST AND TAPERED OFF IN THE POCONOS. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. ROADS STILL MAY BE SNOW COVERED AND SLIPPERY ROADS ESPECIALLY SECONDARY ROADS. SO CAUTION IS STILL ADVISED IF TRAVELING INTO THE POCONOS FOR THE REST OF THIS EVENING AND OVERNIGHT. $$ NYZ062-240300- /O.CAN.KBGM.WW.Y.0003.000000T0000Z-160124T0600Z/ SULLIVAN- INCLUDING THE CITY OF...MONTICELLO 851 PM EST SAT JAN 23 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SNOW HAS ENDED FOR THE SOUTHERN PORTION OF SULLIVAN COUNTY. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ DJN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 9:49 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 22, 9:49 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
949 PM EST FRI JAN 22 2016
.SYNOPSIS...
A MAJOR WINTER STORM, IS TRACKING UP THE EASTERN SEABOARD,
TONIGHT THROUGH SATURDAY. ACROSS PARTS OF NORTHEAST PENNSYLVANIA,
A GLANCING BLOW IS EXPECTED, WITH SEVERAL INCHES OF SNOW POSSIBLE.
IN THE MEANTIME, THERE WILL BE NO IMPACT, FOR CENTRAL NEW YORK.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
UPDATED AT 930 PM... MADE A FEW CHANGES BASED ON LATEST GUIDANCE.
SPECIFICALLY HAVE RAISED SNOW AMOUNTS BY A COUPLE OF INCHES SOUTH
OF I-84 IN NORTHEAST PA AND ESPECIALLY ALONG AND SOUTH OF I-80.
DIFFERENCES IN THE FORCING FOR PRECIPITATION ARE NOT ALL THAT
LARGE FROM MODEL TO MODEL IN THE LATEST GUIDANCE... HOWEVER THE
EXPECTED VERY LARGE PRECIPITATION GRADIENT ON THE NORTH EDGE OF
THIS STORM IS RESULTING IN SOME HUGE DIFFERENCES IN FORECAST
PRECIPITATION. SPECIFICALLY THE NAM IS FORECAST SOME HUGE AMOUNTS
IN LUZERNE COUNTY... OVER 2.0 INCHES OF LIQUID IN THE FAR SOUTH.
THE NAM ALSO IS WELL-SUPPORTED BY THE LATEST SREF WITH A MEAN QPF
OF AROUND 1.5 INCHES OF LIQUID OVER SOUTHERN LUZERNE COUNTY
THROUGH 00Z SUNDAY. BY CONTRAST THE LATEST 18Z RUN OF THE GFS IS
FORECASTING BETWEEN 0.5 AND 1.0 INCHES FOR THAT AREA... WITH LESS
THAN 0.5 INCHES NORTH OF WILKES-BARRE. THE ECMWF IS FORECASTING A
BIT LESS THAN THE GFS... AND THE CANADIAN HAS THE LOWEST TOTALS
WITH BARELY OVER 0.25 IN SOUTHERN LUZERNE COUNTY. THE NAM IS
ALMOST CERTAINLY OVERDONE FOR THIS EVENT... BUT ITS HARD TO
COMPLETELY DISGARD GIVEN THAT IT HAS SUPPORT FROM THE SREF AND
THERE MOST CERTAINLY WILL BE A BAND OF HEAVY NEAR OR MORE LIKELY
JUST SOUTH OF OUR COUNTIES. BASED ON THIS HAVE RAISED SNOWFALL
AMOUNTS BY A COUPLE OF INCHES SOUTH OF SCRANTON... WITH 6 OR 7
INCHES NOW EXPECTED ALONG I-80. OBVIOUSLY THIS IS A HIGHLY
UNCERTAIN FORECAST... WITH AREAS JUST TO THE SOUTH OF LUZERNE
COUNTY IN LINE FOR WELL OVER A FOOT OF SNOW... WHILE AREAS NORTH
OF I-84 WILL SEE NEXT TO NOTHING. STAY TUNED FOR UPDATES.
315 PM UPDATE...
THICKER HIGH CLOUDINESS HAS OVERSPREAD CENTRAL NY/NORTHEAST PA
LATE THIS AFTERNOON, ON THE PERIPHERY OF THE DEVELOPING STORM TO
OUR SOUTH. CLOUDS WILL CONTINUE TO GRADUALLY LOWER AND THICKEN
TONIGHT ACROSS OUR PA ZONES.
THE MAIN FOCUS, OF COURSE, REMAINS ON THE WEEKEND NOR'EASTER. OUR
FORECAST PHILOSOPHY HAS NOT CHANGED A GREAT DEAL, WITH OUR
NORTHEAST PA ZONES STILL EXPECTED TO RECEIVE A GLANCING BLOW FROM
THE SYSTEM LATER TONIGHT AND SATURDAY. AS FAR AS THE MODELS ARE
CONCERNED, THE NAM REMAINS A SERIOUS OUTLIER, AND WAS DISCOUNTED
ONCE AGAIN. THE GLOBAL MODEL CONSENSUS (GFS, CANADIAN GEM, AND THE
EC) APPEARS MORE REASONABLE, IN DROPPING THE HEAVIEST
PRECIPITATION TOTALS WITHIN AND JUST SOUTH OF THE REGION OF BEST
FRONTAL-SCALE FORCING/INSTABILITY, WHICH IS PROGGED TO LIE FROM
THE MID-ATLANTIC STATES, UP INTO PA, NJ, NYC, AND LONG ISLAND.
FARTHER NORTH/WEST, SNOWFALL AMOUNTS SHOULD TRAIL OFF QUICKLY INTO
MUCH DRIER AIR/COMPENSATING SUBSIDENCE. WE STILL THINK THAT A
TIGHT GRADIENT ZONE WILL RESIDE ACROSS THE NORTHERN HALF OF PA,
WITH ACCUMULATING SNOW LIKELY FOR A TIME ACROSS SOUTHERN LUZERNE,
FAR SOUTHERN LACKAWANNA/WAYNE, AND SOUTHERN PIKE COUNTIES. THUS,
WE'VE GONE WITH AN ADVISORY IN THESE REGIONS (3-6" TOTALS BY
SATURDAY EVENING). THIS IS MAINLY FOR THE HIGHER TERRAIN SOUTH AND
EAST OF THE WYOMING/LACKAWANNA VALLEYS, WITH JUST A COATING, TO
PERHAPS AN INCH OR TWO, IN THE VALLEY CITIES THEMSELVES. STEADIER
SNOW SHOULD TAPER OFF SATURDAY NIGHT, FROM WEST TO EAST.
IN THE MEANTIME, UP OVER CENTRAL NY, NO SNOW IS EXPECTED, WITH A
STRONG BLOCKING HIGH PRESSURE SYSTEM OVER QUEBEC, KEEPING THINGS
QUITE DRY IN THE LOWER LEVELS OF THE ATMOSPHERE.
TEMPERATURES WILL BE SEASONABLY COLD, WITH NIGHT-TIME LOWS MOSTLY
IN THE TEENS, AND HIGHS SATURDAY IN THE 20S.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
330 PM UPDATE...
A QUIET PERIOD IS STILL FORESEEN. A HIGH PRESSURE RIDGE WILL RE-
ASSERT ITSELF SUNDAY, IN THE WAKE OF THE DEPARTING NOR'EASTER, TO
BRING MAINLY SUNNY SKIES, AND CONTINUED SEASONAL COLD.
A WEAK SHORT-WAVE COULD BRING SOME LIGHT SNOW SHOWERS OR FLURRIES
SUNDAY NIGHT, MAINLY UP OVER THE SOUTHERN TUG HILL REGION. THEN ON
MONDAY, A WEST-SOUTHWEST FLOW WILL START TO BRING MILDER
TEMPERATURES, WITH HIGHS UP INTO THE 30S FOR MOST LOCALES. A FEW
FLURRIES COULD LINGER INTO MONDAY MORNING EAST OF LAKE ONTARIO,
BUT MUCH OF THE REGION SHOULD BE DRY TO START THE NEW WORK WEEK.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED PERIOD WILL FEATURE AN UPPER LEVEL TROF OVER THE
NORTHEAST ALONG WITH A COUPLE OF CLIPPER TYPE SYSTEMS WHICH WILL
TRACK FROM CENTRAL CANADA ACROSS THE GREAT LAKES AND THROUGH THE
NORTHEAST, NO BIG STORMS DURING THIS PERIOD. MONDAY NIGHT INTO
TUESDAY THE FIRST SYSTEM WILL MOVE THROUGH THE AREA BRINGING
MIXED RAIN/SNOW SHOWERS ON TUESDAY WITH SNOW SHOWERS FOLLOWING THE
COLD FRONT TUE NIGHT. TUE NIGHT THROUGH WED, SEASONAL WESTERLY
FLOW WILL BRING SOME LAKE EFFECT SNOW E/SE OF LAKE ONTARIO. WED
NIGHT THROUGH THURSDAY WILL BE PRIMARILY DRY WITH THE NEXT CHANCE
FOR SNOW SHOWERS THURSDAY NIGHT INTO FRIDAY FROM NEXT CLIPPER.
TEMPS WILL BEGIN ABOVE NORMAL MONDAY INTO TUESDAY THEN REMAIN
FAIRLY CLOSE TO SEASONAL NORMS FOR THE REMAINDER OF THE WEEK.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
630 PM UPDATE...
VFR CONDITIONS EXPECTED FOR ALL TAF SITES BUT KAVP. MID AND HIGH
CLOUDS HAVE PUSHED NORTH AHEAD OF A MAJOR WINTER STORM. IN NY THAT
IS ALL THE IMPACT THAT WILL HAPPEN THIS WEEKEND.
AT KAVP, VFR FLURRIES START AT 04Z THEN 08Z IFR VSBY AND MVFR
CIGS. AT 15Z FUEL ALTERNATE WITH IFR CIGS AND VSBYS IN STEADY
MODERATE ACCUMULATING SNOW CONTINUING THROUGH 00Z. STILL MODEL
DIFFERENCES IN TIMING AND NORTHWARD EXTENT OF BETTER SNOW SO
MEDIUM TO LOW CONFIDENCE.
WINDS WILL BE N/NE 4 TO 8 KNOTS TONIGHT THEN INCREASE ON SATURDAY
TO AROUND 10 KNOTS. SOME GUSTS TO 18KTS AT BGM/AVP.
.OUTLOOK...
SAT NIGHT...IFR POSSIBLE IN SNOW FOR KAVP. MAINLY VFR ELSEWHERE.
SUN/MON...VFR.
TUE...RAIN AND SNOW SHOWERS WITH RESTRICTIONS POSSIBLE.
WED...RESTRICTIONS LIKELY IN SNOW SHOWERS ESPECIALLY KRME/KSYR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 1 AM SATURDAY TO 7 AM EST SUNDAY
FOR PAZ044-047-048-072.
NY...NONE.
&&
SYNOPSIS...MLJ
NEAR TERM...MLJ/MSE
SHORT TERM...MLJ
LONG TERM...RRM
AVIATION...TACHazardous weather outlook, Jan 22, 3:33 PM EST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 333 PM EST FRI JAN 22 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-232045- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING- 333 PM EST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ044-047-048-072-232045- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 333 PM EST FRI JAN 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-232045- SULLIVAN- 333 PM EST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. LIGHT SNOW COULD MOVE INTO FAR SOUTHERN PORTIONS OF THE COUNTY TOWARDS DAYBREAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE REGION IS EXPECTED TO REMAIN ON THE FAR NORTHERN EDGE OF THIS WEEKEND'S NOR'EASTER, WITH PERHAPS 1 TO 3 INCHES OF SNOW OVER THE FAR SOUTHERN PART OF THE COUNTY SATURDAY, SOUTH OF MONTICELLO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
Nearby
Winter Storm Warnings in Pennsylvania, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.